MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942820350
Medical Device Problem Codes Obstruction of Flow (2423); Activation Failure (3270)
Health Effect - Clinical Code Restenosis (4576)
Date of Event 09/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1 patient identifier: (b)(6).
 
Event or Problem Description
Evolve lv_xlv study.It was reported that stent under expansion, restenosis and intervention occurred.In (b)(6) 2021, the subject presented with angina, was referred for cardiac catheterization, and was enrolled in the megatron cohort of the evolve lv xlv study.The target lesion was located in mid right coronary artery (rca) with 90% stenosis and was 16 mm long with a reference vessel diameter of 4.5 mm.The target lesion was treated with pre-dilation and placement of a synergy megatron 3.5 mm x 20 mm stent.Following post-dilatation, residual stenosis was noted to be 5% with timi flow 3.One day later, the subject was discharged on aspirin and clopidogrel.In (b)(6) 2022, the subject was noted with megatron stent under expansion and restenosis of the stent and was admitted to the hospital.Angiography was performed which revealed significant ostial rca in-stent restenosis (isr), focal moderate disease in the posterior descending artery (pda) and obtuse marginal (om) branches, as well as moderate disease throughout the mid left anterior descending artery (lad).Successful intravascular ultrasound (ivus) guided percutaneous coronary intervention (pci) was performed to the instantaneous wave-free ratio (ifr) positive ostial rca isr using a 5.00 mm non-compliant balloon and a 4.50 mm wolverine cutting balloon.The same day, the event was considered resolved and the subject was discharged.
 
Additional Manufacturer Narrative
A1 patient identifier: (b)(6).H6 device codes: corrected to obstruction of flow from activation failure including expansion failures.
 
Event or Problem Description
Evolve lv_xlv study.It was reported that instent restenosis and intervention occurred.In june 2021, the subject presented with angina, was referred for cardiac catheterization, and was enrolled in the megatron cohort of the evolve lv xlv study.The target lesion was located in mid right coronary artery (rca) with 90% stenosis and was 16 mm long with a reference vessel diameter of 4.5 mm.The target lesion was treated with pre-dilation and placement of a synergy megatron 3.5 mm x 20 mm stent.Following post-dilatation, residual stenosis was noted to be 5% with timi flow 3.One day later, the subject was discharged on aspirin and clopidogrel.In september 2022, the subject was noted with megatron stent under expansion and restenosis of the stent and was admitted to the hospital.Angiography was performed which revealed significant ostial rca in-stent restenosis (isr), focal moderate disease in the posterior descending artery (pda) and obtuse marginal (om) branches, as well as moderate disease throughout the mid left anterior descending artery (lad).Successful intravascular ultrasound (ivus) guided percutaneous coronary intervention (pci) was performed to the instantaneous wave-free ratio (ifr) positive ostial rca isr using a 5.00 mm non-compliant balloon and a 4.50 mm wolverine cutting balloon.The same day, the event was considered resolved and the subject was discharged.It was further reported that in august 2022, the baseline electrocardiogram (ekg) showed sinus rhythm with occasional premature ventricular contractions (pvcs).During exercise, significant st-segment changes were observed, including a 4 mm horizontal st depression in leads v4-v6 and a 1 mm down-sloping st depression in inferior leads during stage 2.These changes did not meet myocardial infarction (mi) reporting criteria in the final assessment.It was also further reported that in september 2022, subject was noted with symptoms related to in-stent restenosis during a cardiac checkup, not stent under expansion as previously reported.A coronary angiogram was performed as noted above.The ifr test yielded a negative result for mid lad disease, with a value of 0.96.The left ventricular end-diastolic pressure (lvedp) was measured at 17 mmhg, and there was no observed gradient on pullback across the transcatheter aortic valve replacement (tavr) prosthesis.Angiography also noted 70% in-stent restenosis in the ostial rca and was treated with 5.00 mm nc balloon and a 4.50 mm wolverine cutting balloon.Post treatment, timi flow was noted to be 3.On the same day the event was considered to be resolved and the subject was discharged.A recommendation of aggressive medical therapy for stable angina in a setting of focal and branch vessel disease was noted.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17652578
Report Number2124215-2023-43765
Device Sequence Number7450049
Product Code NIQ
UDI-Device Identifier08714729985655
UDI-Public08714729985655
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2021
Device Model NumberH7493942820350
Device Lot Number0026495670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient RaceWhite